I have been taking PCE or Erythromyacin for a long time for acne and as a GI motility agent. Recently I have been getting blurry vision during the evening. When I look in the mirror at my eyes the pupils go from being dialated to constricted back and forth - not to any rhthm, sometimes remaining fully dialated for several seconds despite a bright light in my eyes. In the morning under the same lighting conditions the pupil is always constricted - it never dialates.
Just got switched to Cipro due to possible UTI and/or prostate infection, and a culture of a skins lesion showing Serratia marcescens ( weird place for it to show up huh? ). Although I lose the GI motility effect of PCE, the doctor said I could start taking PCE again with the Cipro if the abdominal distention and nausea return. I am taking 10 days worth of Cipro anyhow and I am off the PCE until I finish.
So could either of these antibiotics cause the weird pupil/blurry vision problem?
I am a 27 year old male. I also seem to have a virus/infection in the upper respitory tract on the right side ( right ear, right nose, right side of throat, right lymph node swollen ) - mabye that could cause vision problem?
I heard Cipro causes nerve damage...
Oh yeah happy thanksgiving to everyone!
Neither Cipro nor Erythromycin are common causes of visual changes and blurry vision, so I don't think their the culprit. As for the pupillary changes, even though it seems like the same light is present, there may be a difference in the way you are angled towards the light, and this may be the reason that your pupils seem different. Furthermore, other factors contribute to pupillary size such as anxiety or excitement. The important thing is they remain the same size in relationship to each other. The fluctuation in size you describe when looking in the mirror could be a normal phenomenon called "Hippus" where the pupils as you look at them under light go small then larger then smaller - fluctuating like that. But even though the pupillary effects may be normal, you would want to see an ophthalmologist for your concern over the blurry vision at night. Hope this was of help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.